Go Back   NeuroTalk Support Groups > >

Myasthenia Gravis For support and discussions on Myasthenia Gravis, Congenital Myasthenic Syndromes and LEMS.

Today

Reply
 
Thread Tools Display Modes
Old 10-15-2010, 02:04 PM   #1
tysondouglass
Member
 
tysondouglass's Avatar
 
Join Date: Oct 2009
Posts: 474
Default Today

I woke up up with huge bruises on my ankles and some on my arms. A purple/red variation. They are kind of hard and feel like something is in it. I was dx with folliculitis yesterday, started taking keflex yet now I'm stopping I may have developed an allergy to it.


Pustles on my face, arms back and chest.

I feel like a failure also because i think I failed my biology test today. Urg!
tysondouglass is offline   Reply With Quote
Old 10-15-2010, 03:13 PM   #2
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,272
Default

YOU are not a failure. But, Houston, we do have a problem. Or aren't you old enough to get Apollo 13 humor?

You need help right away, whatever is going on. I doubt you would say on your deathbed that you were so glad you put school ahead of you, or your health.

Yeah, I thought it might be folliculitis. Now you need to be on the lookout for any gastrointestinal problems. The very SECOND you do, if you do, you have to go in. Why? Because it could be Clostridium Difficile.

You didn't ask for MG. And you certainly didn't ask to have a difficult case of it where you need a lot of drugs. They are messing with your normal intelligence. And Pred might be causing some glucose/insulin issues. Have they checked that recently? Maybe ask them to prescribe a glucose monitor so you can check your glucose when you feel "off."

You don't want F's on your transcripts. You might want to think seriously about dropping right now due to health reasons. Up to you. I know you like to think you're Superman.

I hope you'll go to your doc about the reaction. If it's bruising, it can be a serious one like a clotting problem.

Hope it all works out okay.

Annie
AnnieB3 is offline   Reply With Quote
Old 10-15-2010, 04:19 PM   #3
neutro
Member
 
neutro's Avatar
 
Join Date: Nov 2007
Location: France
Posts: 346
My Mood: Today
Default

Tyson,
My neuro just advised me 2 weeks ago that a new med had been added to the forbidden list, I think it's Keflex...
I goggled for some references but all I could get was:

Antibiotics: Infections: Merck Manual Home Edition
KEFLEX. Mainly skin and soft-tissue infections .... Worsening of symptoms in people with myasthenia gravis (possibly fatal). Vancomycin Some Trade Names ...
www.merck.com/mmhe/sec17/ch192/ch192a.html

without beeing able to get to the point where the interaction was mentioned...
Maybe someone else would be more successful?
Maurice.
neutro is offline   Reply With Quote
Old 10-16-2010, 05:46 AM   #4
mrsD
Wisest Elder Ever
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,515
Exclamation

Quote:
Originally Posted by neutro View Post
Tyson,
My neuro just advised me 2 weeks ago that a new med had been added to the forbidden list, I think it's Keflex...
I goggled for some references but all I could get was:

Antibiotics: Infections: Merck Manual Home Edition
KEFLEX. Mainly skin and soft-tissue infections .... Worsening of symptoms in people with myasthenia gravis (possibly fatal). Vancomycin Some Trade Names ...
www.merck.com/mmhe/sec17/ch192/ch192a.html

without beeing able to get to the point where the interaction was mentioned...
Maybe someone else would be more successful?
Maurice.
The only antibiotic listed on that table with myasthenia interaction is Ketek.
Quote:
Telithromycin Some Trade Names
KETEK
Mild to moderate community-acquired pneumonia
Visual disturbances
Liver damage (possibly fatal)

Worsening of symptoms in people with myasthenia gravis (possibly fatal)
I would however, urge you, Tyson to get to a doctor ASAP as you may have lowered platelets. Bruises like you describe need to be evaluated ASAP. If your platelets get really low, your gums will start to bleed alot also.
Depressed platelets can be a serious side effect from Imuran therapy.
__________________
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

************************************

.
Weezie looking at petunias 8.25.2017


****************************
These forums are for mutual support and information sharing only. The forums are not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. Always consult your doctor before trying anything you read here.
mrsD is offline   Reply With Quote
Old 10-16-2010, 11:28 PM   #5
Heat Intolerant
Junior Member
 
Join Date: Aug 2009
Posts: 60
My Mood: Today
Default

How did they diagnose the folliculitis?

Just to keep in the (very far) back of your mind -- if treatments for folliculitis don't end up working, you might want to have them rule out pemphigus.

I take Mestinon for an autonomic problem and stumbled upon a few interesting diseases/conditions treated with it (and that is one of them). While pemphigus is pretty rare, there are a few case reports of it occurring with myasthenia gravis (you can google that because I can't post links yet) and it can present as pustules (you can look up pustules and pemphigus). I don't know what medications you're on for myasthenia gravis ... with the above condition, some of same meds might treat both (and I'm sorry for sneaking into this forum but I do now and then because a few people with what I have have myasthenia gravis and I find the connection interesting).
Heat Intolerant is offline   Reply With Quote
Old 10-16-2010, 11:49 PM   #6
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,272
Default

Hey, Heat Intolerant. How are you doing? That was a very good suggestion. I think someone brought it up months ago but was never followed up on. I agree, Tyson, that those eruptions need both a dermatologist and infectious disease doc.

So how are you doing today, Tyson?
AnnieB3 is offline   Reply With Quote
Old 10-17-2010, 10:25 AM   #7
tysondouglass
Member
 
tysondouglass's Avatar
 
Join Date: Oct 2009
Posts: 474
Default

Hello all. I am not really feeling much better. They keflex seems to not be doing anything. Still have bunch of red dots on arms.


I'm in NYC this weekend.


Hope you guys are well
tysondouglass is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Just for Today Alffe Survivors of Suicide 3 09-28-2009 07:09 PM
Hi, I am new today! fireflysinmyjar New Member Introductions 8 04-16-2008 08:54 AM
today bad Cat_In_The_Hat_ Multiple Sclerosis 12 02-08-2008 06:29 AM


All times are GMT -5. The time now is 05:36 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy